MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HFN RH 125 DEG 9MM X 340MM; ROD, FIXATION

ZIMMER BIOMET, INC. HFN RH 125 DEG 9MM X 340MM; ROD, FIXATION
Catalog Number 814309340
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 01/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: germany.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Upon receipt of additional information or completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial hip fracture fixation procedure.Subsequently, three (3) months post-implantation, the patient presented with pain and mobility difficulties.Diagnostic images revealed a fracture of the implanted femoral fixation nail.The patient underwent revision surgery of the affected nail six (6) months post-implantation without reported complication.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.H6: proposed component code: mechanical (g04) - im nail.Visual examination of the returned product/provided pictures identified signs of use with scratches on the outside of the nail.The threads inside the nail are also damaged.The nail has fractured into 2 pieces near the top of the nail.There were also 2 unknown screws and a threaded cannulated device returned with the nail.Optical images of the device fracture surface show beach marks artifacts suggesting a fatigue mode of failure.Device history record was reviewed and no discrepancies related to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right femoral intramedullary rod with eventual fracture at the level of the femoral neck screw.Comminuted fracture of the proximal right femur with involvement of the greater and lesser trochanter as well as the proximal humeral diaphysis which is still not yet healed at the time of hardware fracture.Root cause was unable to be determined.Reported event was confirmed by review of provided radiographs.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.

Brand Name
HFN RH 125 DEG 9MM X 340MM
Common Device Name
ROD, FIXATION
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18528354
Report Number0001825034-2024-00119
Device Sequence Number20436075
Product Code HSB
UDI-Device Identifier00887868038013
UDI-Public(01)00887868038013(17)320515(10)246520
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K100238
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number814309340
Device Lot Number246520
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/08/2024
Supplement Date Received by Manufacturer04/09/2024
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date04/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexPrefer Not To Disclose